Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 43, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 28, 2009, 11:10 AM CDT for 4 counties in Illinois. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2009, 11:10 AM CDT (16:10 UTC)
- Expired
- Jul 28, 2009, 1:00 PM CDT
- In force
- 110 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, IL, Johnson County, IL, Massac County, IL, Pope County, IL
The radar
The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.2 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 4:18 AM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, Jul 28, 4:18 AM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 418 AM CDT TUE JUL 28 2009 .DISCUSSION... ONGOING TRAINING PCPN ALONG AND JUST NORTH OF THE PURCHASE AND WESTERN KENTUCKY PARKWAYS CONTINUED TO FIRE ALONG A WARM FRONT OVERNIGHT...RESULTING IN A POSSIBLE MINOR FLOOD HAZARD IN THAT AREA. THIS BOUNDARY SHOULD MOVE NORTH TODAY AND EVENTUALLY DISSIPATE AS THE SPLIT MID/UPPER FLOW COMES TOGETHER...AND A COLD FRONT APPROACHES. WITH ALL THE FORCING AND MOISTURE AVAILABLE...IT APPEARS THAT THE CHANCES OF PCPN OCCURRING WILL BE PRETTY GOOD ACROSS THE PAH FCST REGION TODAY AND ESPECIALLY TONIGHT. THIS FRONT IS FORECAST TO BE IN THE GENERAL VICINITY FOR SEVERAL DAYS AS SHRTWV ENERGY MOVES THROUGH A BROAD MID LEVEL TROF OVER THE CONUS. THERE COULD BE A LULL ON WED BETWEEN SHRTWVS...BUT IT SHOULD NOT BE LONG BEFORE ANOTHER SHRTWV DIVES TOWARD THE REGION. MORE SHWR/TSTM ACTIVITY LOOKS LIKELY FOR MUCH OF THE REGION ON THU. MED RANGE MODELS ARE SUGGESTING NOW THAT THE AFOREMENTIONED SHRTWV AND COLD FRONT MAY BE STRONG AND DEFINED ENOUGH TO USHER IN DRIER AIR AND CUT OFF THE PCPN FOR ALMOST ALL THE REGION BY FRI...LEAVING FRI/FRI NIGHT MOSTLY DRY. SPC DOES MAINTAIN SOME SVR POTENTIAL FOR PARTS OF THE REGION...JUST BELOW SLIGHT RISK ATTM THROUGH THU /DAY3/. RETURN FLOW ARRIVES AGAIN FOR THE WEEKEND...AND PCPN SHOULD SPREAD NWD EVENTUALLY COVERING THE ENTIRE REGION DURING AT LEAST PART OF THE WEEKEND. NO CHANGES WERE MADE AFTER DAY 5 /SAT NIGHT/. && .AVIATION... A WEAK WARM FRONT ACROSS THE AREA WILL CONTINUE TO PROVIDE SOME FOCUS FOR THUNDERSTORMS EARLY THIS MORNING BUT THIS WILL LIKELY REMAIN LIMITED TO TO THE PAH AND OWB SITE. AFTER SOME MVFR VSBYS AT KCGI AND AT KPAH...WHERE HEAVY RAIN OCCURRED OVERNIGHT...VFR CONDITIONS WILL PREVAIL TODAY WITH A A RETURNING CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING AS A WEAKENING COLD FRONT APPROACHES FROM THE NORTHWEST. THE DURATION OF ANY SUCH ACTIVITY IS LIKELY TOO SMALL TO WARRANT CIG AND VSBY RESTRICTIONS IN THE TAFS AT THIS TIME. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...DB AVIATION...RLS
Hazardous weather outlook, Jul 28, 4:58 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 458 AM CDT TUE JUL 28 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 458 AM CDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT IN ADDITION TO ACTIVITY THIS MORNING IN FAR EASTERN MISSOURI AND PARTS OF WESTERN KENTUCKY...THUNDERSTORMS WILL BE ON THE INCREASE ACROSS THE REGION TODAY GENERALLY FROM SOUTHWEST TO NORTHEAST. TONIGHT...THUNDERSTORMS WILL BE NUMEROUS OVER MOST OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM COVERAGE MAY BE LIMITED ON WEDNESDAY BEHIND A COLD FRONT...THEN IT IS EXPECTED TO INCREASE AGAIN ON THURSDAY AHEAD OF ANOTHER COLD FRONT. THURSDAY NIGHT...MOST OF THE THUNDERSTORM ACTIVITY SHOULD BE IN WESTERN KENTUCKY...ENDING EARLY FRIDAY. AFTER A SHORT REPRIEVE...THUNDERSTORM CHANCES RETURN OVER THE REGION FOR THE WEEKEND AND EARLY NEXT WEEK AS THE UPPER FLOW PATTERN REMAINS ACTIVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:44 AM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon | 3 hr |
| Jul 28, 2:33 PM CDT | Areal Flood Advisory | PAH | Perry | 117 min |
Nearby
Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.